I recenty became the guardian for my younger handicapped brother. I haven't lived with him at home for several years, and I had not noticed how sever this was getting until rceently. My parents are still alive, I was made guardian for when they travel or go out of the country.
He is 24 years old, has cerebral palsy, a speech impediment, a shortened leg, and until more than a decade ago has seizures and was epileptic.
My real concern however are his mood swings. He is normally always happy. When I was younger I was told that this was due to a syndrome called "walkers" and that sometimes for no apparent reason he would be very happy one minute, and then next sobing over nothing. Sometimes its fear, sometimes he thinks people are being mean, but after you calm him down for a few minutes he returns to normal, very happy and upbeat, almost unnaturally so and he can't fathom why you were worried about him being sad.
This past week was really bad and several nights he was nearly hyperventilating and I could not calm him down for a long time. When I told my parents upon their return they shrugged it off as "normal". Perhaps it is, but the only doctor he see's regularly is a surgeon for upcoming surguries, and I'm concerned that there is something more to this. He is easily manipulated and persuaded, and I'm concerned that this could be an underlying problem, possibly depression or something hormonal that isn't being noticed. I don't want to go against my folks on this one, but I want some answers.
Does anyone have any advice on who I could speak to, or some books that I could read to continue some research into this? If there is anyone else out there with a child/ friend or sibling with Walkers Syndrome that could help guide me. Perhaps this is a normal side effect and I just need to adapt. I just want to make sure he is taken care of.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?